Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 9, 2011, 3:48 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:48 AM CDT (08:48 UTC)
- Expired
- May 9, 2011, 8:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 8, 11:28 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 8, 11:28 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1128 PM CDT SUN MAY 8 2011 .DISCUSSION...UPDATED AVIATION DISCUSSION FOR 06Z TAF CYCLE. && .AVIATION...MVFR CIGS AND LOW ST WILL DEVELOP OVER NIGHT AND PERSIST THROUGH DAYBREAK BEFORE GRADUALLY LIFTING AND DISSIPATING. GRADIENT TO REMAIN STRONG THROUGH THE DAY MONDAY...WITH SIGNIFICANT SE WINDS AND GUSTS. LOW ST TO REDEVELOP AFTER SUNSET MONDAY NIGHT WITH MVFR CIGS BY LATE EVENING. && .PREV DISCUSSION... /ISSUED 710 PM CDT SUN MAY 8 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...ISOLD...BUT LARGE MEXICAN MOUNTAIN DRYLINE TSTMS WILL DRIFT EAST TOWARD THE BORDER BUT ARE NOT EXPECTED TO REACH THE RIO GRANDE AS A CAP WILL DEVELOP QUICKLY THIS EVENING EAST TO WEST. GIVEN THIS...TSTMS NOT MENTIONED IN LRD TAF...BUT WILL CONTINUE TO MONITOR. NEXT UPR TROUGH DIGGING INTO INTER-MOUNTAIN WEST WILL CONTINUE TO PROMOTE MODERATE ONSHORE FLOW...BUT ONLY SHALLOW GULF MOISTURE IS EXPECTED BELOW A STRONG CAPPING INVERSION. ALTHOUGH SHALLOW...MOIST LAYER IS SUBSTANTIAL WITH SFC DEWPOINTS EXPECTED IN THE LOW TO MID 70S OVERNIGHT. THIS WILL PROMOTE OVERNIGHT GULF STRATUS THAT MAY HOVER NEAR THE IFR/MVFR LINE. LEANED TOWARD MVFR CONDITIONS FOR MOST PART ESPECIALLY GIVEN MODEL LOW BIASES IN PAST MONTH OR SO...BUT IFR NOT OUT OF THE QUESTION AS MODELS DEPICT A LOWERING OF THE CAP W/ DRY AIR INTRUSION JUST ABOVE 1000 FT AGL. STRATUS WILL DEVELOP AND SPREAD EAST TO WEST ACROSS THE REGION THROUGH THE EVENING HOURS...ALTHOUGH THERE IS A LITTLE UNCERTAINTY IN WHETHER THE CIRRUS FROM CBS TO THE WEST WILL HAVE SIGNIFICANT IMPACT ON DEVELOPMENT. DO NOT EXPECT STRATUS WILL REACH LRD GIVEN A MORE SRLY FLOW OFF THE DECK. VFR CONDITIONS ARE ANTICIPATED BY LATE MORNING OR EARLY AFTN GIVEN SHALLOW NATURE OF THE MOIST LAYER AND EXPECTED SCATTERING OUT OF BKN DECKS. WILL BE BREEZY TO WINDY AREA WIDE ON MON AND MAY APPROACH AWW CRITERIA IN CRP (GUSTS TO 35 KTS). PREV DISCUSSION... /ISSUED 322 PM CDT SUN MAY 8 2011/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ANOTHER NIGHT OF WARM CONDITIONS ACROSS SOUTH TEXAS WITH ONSHORE FLOW PERSISTING. LOW LEVEL STRATUS EXPECTED AGAIN ACROSS THE EASTERN TWO-THIRDS OF THE REGION TONIGHT WITH THE CLOUDS EXPECTED TO LIFT AND BURN OUT AGAIN LATE TOMORROW MORNING. WITH DEEP SURFACE LOW PRESSURE EAST OF THE ROCKIES AND HIGH PRESSURE OVER THE GULF OF MEXICO...EXPECTING WIND SPEEDS TO INCREASE TOMORROW AFTERNOON AS A TIGHT PRESSURE GRADIENT REMAINS ALONG THE COAST. COULD SEE WIND ADVISORY CONDITIONS FOR SEVERAL HOURS...AT LEAST ALONG THE SOUTHERN COASTAL BEND. TEMPERATURES WILL BE VERY WARM (HOT OUT WEST) AGAIN MONDAY WITH 100S WEST OF HIGHWAY 16 AND 90 DEGREE TEMPERATURES APPROACHING THE COAST AND VICTORIA AREA. WIND SPEEDS SHOULD RELAX SOME BY THE LATE EVENING ACROSS INLAND AREAS MONDAY NIGHT AND THE RETURN OF LOW LEVEL CLOUDS. LONG TERM (TUESDAY THROUGH SUNDAY)...FORECAST BEGINS TUESDAY WITH UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS TUESDAY AND RIDGING ACROSS THE MISSISSIPPI RIVER VALLEY EXTENDING INTO SOUTH TEXAS. THE RIDGE WILL SLIDE EAST TUESDAY NIGHT AND WEDNESDAY WITH THE TROUGH DIGGING INTO THE DESERT SOUTHWEST. LOW LEVEL THETA-E RIDGE SETS UP ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS NORTHWEST INTO THE HILL COUNTRY...WITH PWS APPROACH 1.8" IN THIS REGION. CAP WEAKENS ACROSS THE WEST TUESDAY AND WEDNESDAY...BUT DOES NOT COMPLETELY ERODE. NEVERTHELESS...WILL HAVE TO WATCH CONVECTION LATE IN THE AFTERNOON AND EVENING ACROSS HIGHER TERRAIN OF MEXICO AND EDWARDS PLATEAU FOR POSSIBLE PROPAGATION INTO THE WESTERN CWA TUESDAY NIGHT. BOTH THE GFS AND ECMWF HAVE BEEN INDICATING WEDNESDAY NIGHT/THURSDAY NIGHT TIME FRAME AS THE BETTER POSSIBILITY OF CONVECTION MAKING IT INTO THE AREA...POSSIBLY AS FAR EAST AS THE INLAND COASTAL BEND. H85-H7 TEMPS DO COOL DURING THIS TIME AND UPPER LEVEL FORCING DOES LIFT NORTHEAST THROUGH THE AREA AS UPPER LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS. LEFT EXIT REGION OF MODEST UPPER LEVEL JET ALSO APPEARS TO LIFT NORTH THROUGH THE AREA. POOL OF 1.8-1.9" PW IS DRAGGED FURTHER EAST INTO THE CWA. GIVEN THIS...WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA WEDNESDAY NIGHT AND ACROSS THE ENTIRE AREA THURSDAY. AT THIS TIME WILL NOT GO HIGHER DUE TO CONFIDENCE OF CAP COMPLETELY ERODING AND TIMING/POSITIONING OF SHORTWAVE LIFTING THROUGH THE AREA THIS FAR OUT. SHOULD STORMS MAKE IT INTO THE AREA COULD BE A FEW STRONGER ONES GIVEN DEEP LAYER SHEAR 35-40 KTS. WILL LEAVE A SLIGHT CHANCE POP IN THE FORECAST FOR FRIDAY ACROSS THE COASTAL BEND WHERE POOL OF HIGHER PW REMAINS...ALTHOUGH BY THIS TIME UPPER LEVEL FORCING SHOULD BE WELL NORTHEAST OF THE AREA. SLIGHTLY COOLER TEMPERATURES WEDNESDAY THROUGH FRIDAY...AND THEN WARMER SATURDAY. GFS IS HINTING AT A FRONT ON SUNDAY WHILE THE ECMWF MAINTAINS SOUTHEAST FLOW. CONFIDENCE IS VERY LOW BEYOND SATURDAY AT THIS TIME. MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN BAYS WITH THE TIGHT PRESSURE GRADIENT IN PLACE. WINDS SHOULD DECREASE LATE THIS EVENING ACROSS THE BAYS WITH NEAR ADVISORY CONDITIONS FOR THE SOUTHERN NEAR-SHORE WATERS OVERNIGHT. HAVE NOT POSTED AN ADVISORY FOR THE SOUTHERN NEAR-SHORE AT THIS POINT AS IT SEEMS MARGINAL. FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP AT OR BELOW 30 PERCENT WEST OF HIGHWAY 16 AGAIN TOMORROW. WINDS COULD GUST BETWEEN 20-25 MPH FOR SEVERAL HOURS DURING THE AFTERNOON AND LEAD TO AN ELEVATED FIRE DANGER THREAT. OVERALL...DO NOT EXPECT A WIDESPREAD CRITICAL THREAT TO WARRANT A RED FLAG WARNING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 90 74 88 76 / 0 0 10 10 10 VICTORIA 73 90 74 90 75 / 0 0 10 10 10 LAREDO 77 106 76 102 78 / 10 10 10 10 10 ALICE 73 97 72 93 74 / 0 0 10 10 10 ROCKPORT 76 85 75 85 77 / 0 0 10 10 10 COTULLA 72 102 72 98 75 / 10 10 10 10 10 KINGSVILLE 74 95 73 92 76 / 0 0 10 10 10 NAVY CORPUS 74 86 74 85 77 / 0 0 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, May 8, 5:49 AM CDT, 21 hours 59 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:54 AM CDT | Wind Advisory | CRP | Kleberg, Nueces, San Patricio | 14 hr |
| May 9, 5:11 AM CDT | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 16 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.